Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 14, 2017, 12:49 PM CDT for Escambia County, Florida. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 12:49 PM CDT (17:49 UTC)
- Expired
- Jun 14, 2017, 2:00 PM CDT
- In force
- 71 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WWUS84 KMOB 141749
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1249 PM CDT WED JUN 14 2017
ALZ264-FLZ201>204-141900-
Baldwin Central AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1249 PM CDT WED JUN 14 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...WESTERN SANTA ROSA AND SOUTHERN
ESCAMBIA COUNTIES UNTIL 200 PM CDT...
At 1249 PM CDT, the strong thunderstorms were located along a line
extending from 9 miles northwest of Molino to near Warrington,and
moving east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Gulf Breeze, Goulding, Myrtle Grove, Oriole Beach,
Molino, Pea Ridge and Floridatown.
LAT...LON 3044 8740 3044 8739 3045 8740 3070 8750
3088 8717 3036 8699 3031 8735
TIME...MOT...LOC 1749Z 258DEG 11KT 3083 8741 3034 8724
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:30 AM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 14, 6:30 AM CDT, 6 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 630 AM CDT Wed Jun 14 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...A few clusters of shra/tsra along the coast this morning with cloud cover initially confined to southeast of the I-65 corridor closer to a low level trof axis. Some patchy morning fog noted over the eastern zones where vsby has lowered to below a mile. Fog mixes out and vsby improves shortly after sunrise. Clouds are forecast to increase in areal coverage today with bases lowering to IFR to MVFR categories along with passing shra/tsra. Prevailing winds light, but will become briefly strong in and near convection. /10 && .PREV DISCUSSION... /issued 341 AM CDT Wed Jun 14 2017/ NEAR TERM /Now Through Wednesday night/...Very little change in the synoptic scale pressure systems and amount of deep moisture for the near term. A weak pressure trof at mid and high levels remains in place from the southeast to the central Gulf coast with clouds exhibiting weak cyclonic circulation. This feature looks to hold in place today and tonight. A nearly steady state availability of deep layer moisture with pwats ~2.0 inches coupled with the trof axis nearby and daytime instability sets the stage for what looks to be a repeat performance in the development of scattered to numerous showers and a few storms. Although it is very difficult in this type of environment, characterized by weak forcing by hard to discern mesoscale boundaries to pin down those areas that see heavy rains, pockets of organized convective clusters today will be efficient in depositing heavy rains over short time spans just about anywhere. This could lead to isolated, mainly nuisance type flooding of poor drainage and lower lying areas. Typical diurnal reduction in storm coverage is expected going into tonight. Daytime highs in the mid 80s. Overnight lows in the lower to mid 70s. /10 SHORT TERM /Thursday Through Friday night/...An upper level weakness over the northeastern Gulf and extreme southeast states (between ridging extending from northern Mexico into the western Atlantic) phases with shortwave energy to form an upper trof over the region through Thursday night. The upper trof is reinforced somewhat through Friday night while a series of shortwaves move through the trof. While a surface ridge remains over the northern Gulf through the period, a modest surface trof develops over the southeast states in response to the development of the upper trof. Deep layer moisture remains elevated with precipitable water values near 2.0 inches (150% of normal). Expect scattered to numerous showers and storms developing each day in this environment, with convective initiation due to shortwaves moving across the area, and an onshore flow interacting with the surface trof. May see some nuisance flooding issues due to locally heavy rains resulting from slow moving (due to weak steering flow) stronger storms. Highs each day will be in the upper 80s/near 90 except for mid 80s at the coast. Lows will be mostly in the lower 70s. /29 LONG TERM /Saturday Through Tuesday/...The upper trof over the southeast states and northeastern Gulf gradually weakens and is absorbed into a longwave trof developing over the eastern states. A surface ridge over the northern Gulf weakens while a surface low well to the north brings a weak trailing front into the southeast states Monday into Tuesday. Scattered showers and thunderstorms are expected to develop over the area each day. Highs will range from near 90 inland to the mid/upper 80s closer to the coast. Lows will be in the lower 70s except for mid 70s at the coast. There is the potential for a low pressure system to form over the northwestern Caribbean Sea this weekend and move towards the southwestern Gulf. We will continue to monitor this possible system over the coming days. /29 MARINE...A surface ridge of high pressure over the western Atlantic will slowly build west over the north central Gulf of Mexico through the end of the week, leading to a mostly light west to southwest wind flow. Seas reflect little change in height at around 2 feet. Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 14, 3:51 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 351 AM CDT Wed Jun 14 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 351 AM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms today will be efficient in depositing heavy rains over short time spans just about anywhere. This could lead to isolated, mainly nuisance type flooding of poor drainage and lower lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated, mainly nuisance type flooding of poor drainage and lower lying areas is possible in some areas with the passage of scattered, to at times numerous daytime thunderstorms through the end of the week. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>635-650-655-670-675-151200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 351 AM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains.
In the hours before
Special weather statement, Jun 14, 12:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1249 PM CDT WED JUN 14 2017
ALZ264-FLZ201>204-141900-
Baldwin Central AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1249 PM CDT WED JUN 14 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...WESTERN SANTA ROSA AND SOUTHERN
ESCAMBIA COUNTIES UNTIL 200 PM CDT...
At 1249 PM CDT, the strong thunderstorms were located along a line
extending from 9 miles northwest of Molino to near Warrington,and
moving east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Gulf Breeze, Goulding, Myrtle Grove, Oriole Beach,
Molino, Pea Ridge and Floridatown.
LAT...LON 3044 8740 3044 8739 3045 8740 3070 8750
3088 8717 3036 8699 3031 8735
TIME...MOT...LOC 1749Z 258DEG 11KT 3083 8741 3034 8724The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:09 PM CDT | Areal Flood Advisory | MOB | Baldwin | 111 min |
| Jun 14, 2:41 PM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Jun 14, 2:46 PM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 119 min |
| Jun 14, 4:25 PM CDT | Special Weather Statement | MOB | Stone | 50 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.